Fenargic
PrintFont Size

Fenargic 120

Composition

Fenargic 120: Each film coated tablet contains Fexofenadine Hydrochloride USP 120 mg.

Description

Fenargic is preparation of Fexofenadine Hydrochloride as active ingredient. Fexofenadine is an antihistamine with long lasting selective peripheral H1-receptor antagonist activity. Both enantiomers of fexofenadine hydrochloride displayed approximately equipotent antihistaminic effects. Fexofenadine blocks H1-receptor thus prevent activation of cells by histamine in the GI tract, large blood vessels and bronchial smooth muscles therefore lead to relief of the allergic symptoms. Moreover, no sedative or other central nervous system effects were observed. Radiolabeled tissue distribution studies also indicated that Fexofenadine does not appear to cross the blood-brain barrier.

Indication

Seasonal allergic rhinitis

Fenargic (Fexofenadine Hydrochloride) is indicated for the relief of symptoms associated with seasonal allergic rhinitis in adults and children 6 years of age and older. Symptoms treated effectively include sneezing, rhinorrhea, itchy nose/palate/throat, itchy/watery/red eyes.

Chronic idiopathic urticaria

Fenargic™ (Fexofenadine Hydrochloride) is indicated for treatment of uncomplicated skin manifestations of chronic idiopathic urticaria in adults and children 6 years of age and older. It significantly reduces pruritus and the number of wheals.

Dosage and Administration

Seasonal allergic rhinitis: ADULT- 120 mg once daily; CHILD (6 to less than 12 years) - 30 mg twice daily

Chronic idiopathic urticaria: ADULT and CHILD over 12 years- 180 mg once daily

Contraindication

Fenargic (Fexofenadine Hydrochloride) is contraindicated in patients with known hypersensitivity to any of its ingredients.

Use in Special Group

Pregnancy: There are no adequate data from the use of Fexofenadine Hydrochloride in pregnant women.

Lactation: There are also no adequate data on the content of human milk after administering Fexofenadine Hydrochloride. Because many drugs are excreted in human milk, caution should be exercised when Fexofenadine hydrochloride is administered to a lactating mother.

Side Effect

Fexofenadine Hydrochloride is generally well tolerated. The most common side effects are headache, fatigue, dizziness or drowsiness and nausea. But in rare cases rash, urticaria, pruritus and hypersensitivity reactions such as angioedema, dyspnoea, chest tightness, flushing and systemic anaphylaxis have been reported.

Precaution

There are limited studies in the older people and renally or hepatically impaired patients. Fexofenadine Hydrochloride should be administered with care in these special groups. Patients with a history of or ongoing cardiovascular disease should be warned that, antihistamines as a medicine have been associated with the adverse reactions like tachycardia and palpitations.

Drug Interaction

Plasma concentrations of Fexofenadine have been increased when given with Erythromycin or Ketoconazole. Fexofenadine has no effect on the pharmacokinetics of Erythromycin or Ketoconazole. Antacid containing Aluminium and Magnesium Hydroxide reduces the absorption of Fexofenadine. It is recommended that Fexofenadine should not be taken closely in time with Aluminium and Magnesium Hydroxide containing Antacids.

Overdosage

Reports of Fexofenadine Hydrochloride overdose have been infrequent and contain limited information. However, dizziness, drowsiness, and dry mouth have been reported. In the event of overdose, consider standard measures to remove any unabsorbed drug. Symptomatic and supportive treatment is recommended.

Storage Condition

Store in a cool and dry place. Protect from light. Keep away from the reach of children.

Commercial Packaging

Fenargic 120 Tablet: Each box contains 3 x 10's tablets in Alu-PVC blister pack.